Alert archive / Tennessee / River Flood Warnings in 2016

River Flood Warning 4, NWS Nashville, TN

May 27, 2016Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this river flood warning at May 27, 2016, 7:52 AM CDT for Montgomery County, Robertson County, Tennessee. It took effect at May 27, 2016, 7:59 AM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 7:52 AM CDT (12:52 UTC)
In effect from
May 27, 2016, 7:59 AM CDT
Expired
May 28, 2016, 1:55 AM CDT
In force
18 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Montgomery County, TN, Robertson County, TN

The radar

The Ft Campbell radar (KHPX), 21 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River near Port Royal (PORT1).

Action stage
25 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03436100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

918 
WGUS44 KOHX 271252
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
752 AM CDT FRI MAY 27 2016

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Red River At Port Royal AFFECTING Montgomery and Robertson Counties

.Rainfall yesterday has caused the Red River to rise above Flood Stage this 
morning. The river is expected to continue rising and crest today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC125-147-280052-
/O.NEW.KOHX.FL.W.0004.160527T1259Z-160528T0655Z/
/PORT1.1.ER.160527T1259Z.160527T1800Z.160528T0055Z.NO/
752 AM CDT FRI MAY 27 2016

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Red River At Port Royal
* From this morning until late tonight.
* At 07AM Friday the stage was...29.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 30.0 feet.
* At 33.0 feet...Flooding of Port Royal State Park begins.
* At 30.0 feet...Low lying agricultural areas along the Red River from the 
  Kentucky State Line to Adams, past Port Royal State Park, and on the Sulpher 
  Fork from near Springfield to near Cedar Hill, to Port Royal State Park begin 
  to flood.

&&



LAT...LON  3655 8737 3655 8724 3659 8713 3653 8713
      3652 8724 3652 8736             

$$

05
2 follow-up statements
982 
WGUS84 KOHX 271328
FLSOHX
Flood Statement
National Weather Service Nashville TN
828 AM CDT FRI MAY 27 2016

...The flood warning continues for the following rivers in Tennessee...
 
  Red River At Port Royal AFFECTING Montgomery and Robertson Counties 
 
.Rainfall yesterday has caused the Red River to rise above Flood Stage this 
morning. The river is expected to continue rising and crest today, then 
fall through tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC125-147-280128-
/O.EXT.KOHX.FL.W.0004.000000T0000Z-160528T0748Z/
/PORT1.1.ER.160527T1320Z.160527T1800Z.160528T0148Z.NO/
828 AM CDT FRI MAY 27 2016

...Flood Warning extended until 05/28 02:48...The Flood Warning continues for
  The Red River At Port Royal
* From this morning until 05/28 02:48.
* At 07AM Friday the stage was 29.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 30.0 feet.
* Forecast to rise above flood stage this morning and continue to rise to 
  near 31.0 feet this afternoon.
* At 33.0 feet...Flooding of Port Royal State Park begins.
* At 30.0 feet...Low lying agricultural areas along the Red River from the 
  Kentucky State Line to Adams, past Port Royal State Park, and on the Sulpher 
  Fork from near Springfield to near Cedar Hill, to Port Royal State Park begin 
  to flood.

&&



LAT...LON  3655 8737 3655 8724 3659 8713 3653 8713
      3652 8724 3652 8736             

$$

05
119 
WGUS84 KOHX 271912
FLSOHX
Flood Statement
National Weather Service Nashville TN
212 PM CDT FRI MAY 27 2016

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Red River At Port Royal AFFECTING Montgomery and Robertson Counties
 
.The Red River has crested and fallen below Flood Stage. The river will 
continue to subside this evening and the Flood Warning will be replaced 
with a Flood Advisory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC125-147-271942-
/O.CAN.KOHX.FL.W.0004.000000T0000Z-160527T1912Z/
/PORT1.1.ER.160527T1321Z.160527T1430Z.160527T1510Z.NO/
212 PM CDT FRI MAY 27 2016

The Flood Warning is cancelled for
  The Red River At Port Royal
* Until 12/31 17:59.
* At 01PM Friday the stage was 29.3 feet and falling.
* Flood stage is 30.0 feet.
* At 30.0 feet...Low lying agricultural areas along the Red River from the 
  Kentucky State Line to Adams, past Port Royal State Park, and on the Sulpher 
  Fork from near Springfield to near Cedar Hill, to Port Royal State Park begin 
  to flood.
* At 17.0 feet...The public access parking lot at Port Royal State Park is 
  completely inundated.
* At 11.0 feet...Water begins to inundate the public access parking lot and 
  picnic area at Port Royal State Park.

&&



LAT...LON  3655 8737 3655 8724 3659 8713 3653 8713
      3652 8724 3652 8736             

$$

05

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 27, 6:36 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 27, 6:36 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
636 AM CDT FRI MAY 27 2016

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Quiet wx conditions were observed early this morning across Mid TN.
Temps were mostly in the mid 60s with partly to mostly cloudy
skies. Watch for patchy fog, especially northwest counties where
significant rain fell with showers and storms yesterday.

The large scale pattern continues to feature a trough over the
Rockies and High Plains, a ridge off the east coast, and a very
amplified southerly flow in between. The axis of deepest moisture
will remain to our west today, over the MS Valley. Once again Mid
TN will have scattered showers and thunderstorms, especially in the
heat of the afternoon. No MCSs are headed our way at this time,
and models show less instability for much of the area, so we are
not expecting the total coverage that our northwest counties had
yesterday. Our Plateau and southeast counties did not have much
thunderstorm activity yesterday, and their chances for rain look
a little greater today with a weak wave coming up from the
southeast. So, pops today will be around 20 percent for BNA and a
bit higher to the west and east, up to 40 percent for the Plateau
and along the Tn River. A brief strong to severe storm cannot be
ruled out, but no organized severe wx is expected.

The chance for showers and storms will increase tonight into
Saturday as the axis of moisture and lift from the Ms Valley lifts
and stretches northeastward. Pops will be around 50 percent for
most of the area Saturday. The showers with extensive cloud cover
will limit temperatures to mustily lower 80s Saturday. Again, a
brief strong storm cannot be ruled out, but we are not included in
any SPC risk areas.

For Sunday through Wednesday, summer wx is expected as upper level
ridging increases. Temperatures will be in the 60s at night, with
80s to near 90 for highs. This will be around 5 degrees above
normal for lows, and 5-10 degrees above normal highs. The ridge
will have enough weakness to allow some showers and storms to pop
up with daytime heating each day, but there do not appear to be
any significant fronts or other features to result in widespread
or organized thunderstorm activity. Pops will be 20-30 percent
each day.

Conditions look more unsettled late week with the approach of a
trough from the west. Thunderstorm chances will increase and high
temperatures will back off slightly by Thursday.

&&

.AVIATION...
12Z TAF DISCUSSION.

Patchy early morning fog today and again on saturday will produce
a brief period of MVFR at CSV. Otherwise, expect VFR conditions to
prevail at Mid-State terminals through the forecast period.
Isolated to scattered thunderstorms are expected this afternoon,
and if a storm passes directly over a terminal a brief period of
MVFR conditions may occur.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........19
Hazardous weather outlook, May 27, 4:59 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
459 AM CDT FRI MAY 27 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-281030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
459 AM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:45 PM CDTRiver Flood AdvisoryOHXMontgomery, Robertson29 hr

Nearby

River Flood Warnings in Tennessee, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.